Thunderstorm Wind, Kingfisher
- When
- June 28, 2:10 AM CST
- Where
- Kingfisher County, 1.12 mi W of Kingfisher
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.860, -97.950
A large complex of strong to severe storms moved off the Southern High Plains, reaching northern and central portions of Oklahoma early on the 28th. Several severe wind gusts were reported, along with sporadic minor structural damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A large complex of strong to severe storms moved off the Southern High Plains, reaching northern and central portions of Oklahoma early on the 28th. Several severe wind gusts were reported, along with sporadic minor structural damage. Storms gradually weakened through the noon hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 28, 1:18 AM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
218 AM CDT SAT JUN 28 2014
.DISCUSSION...
A MID AND UPPER LEVEL TROUGH WILL CONTINUE EAST AND NORTHEAST
ACROSS THE CENTRAL AND SOUTHERN PLAINS TODAY WITH BETTER FORCING
REMAINING NORTH OF THE FA. A STRONG LOW LEVEL JET EARLY THIS
MORNING AND SUFFICIENT INSTABILITY WILL SUPPORT THE RISK OF A FEW
SEVERE STORMS WITH HAIL BEING THE MAIN THREAT. THE BEST CHANCE FOR
STORMS AFTER SUNRISE...IS EXPECTED TO BE ACROSS NORTH CENTRAL
OKLAHOMA. STORM INTENSITY ACROSS THE REGION SHOULD DECREASE AS THE
LOW LEVEL JET WEAKENS THROUGH DURING THE MORNING.
ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...BUT OVERALL HEIGHT RISES AND RATHER WARM 7H TEMPS SHOULD
LIMIT THE NUMBER OF STORMS. INSTABILITY AND ENOUGH SHEAR WILL
SUPPORT THE RISK OF SEVERE STORMS WITH LARGE HAIL.
ANOTHER TROUGH WILL MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS
EARLY NEXT WEEK. THIS WILL HELP PUSH A FRONTAL BOUNDARY INTO
OKLAHOMA. THIS WILL PROVIDE A DECENT CHANCE FOR STORMS MONDAY
NIGHT THROUGH AT LEAST WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 86 73 92 74 / 30 30 10 10
HOBART OK 92 70 96 73 / 20 30 10 10
WICHITA FALLS TX 94 74 96 74 / 10 20 10 10
GAGE OK 92 69 96 73 / 30 10 10 10
PONCA CITY OK 84 71 93 75 / 50 60 10 10
DURANT OK 89 75 91 75 / 30 30 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 AM CDT EARLY THIS MORNING FOR OKZ004>007-
009>012-014>018-021>024.
TX...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 852 PM CDT FRI JUN 27 2014 OKZ004>048-050>052-TXZ083>090-290200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 852 PM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF WESTERN OKLAHOMA...AND PERHAPS WESTERN NORTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND WEST OF A LINE FROM FREEDOM TO HOLLIS OKLAHOMA. DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREATS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PARTS OF WESTERN OKLAHOMA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER OPERATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... LINGERING SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHERN OKLAHOMA SATURDAY MORNING. THROUGH THE AFTERNOON AND EVENING... AN APPROACHING FRONT WILL PROVIDE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA THROUGH THE EVENING AND OVERNIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THUNDERSTORM CHANCES WILL RETURN EARLY NEXT WEEK... AS A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSE THE CENTRAL PLAINS TUESDAY THROUGH THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 148 AM CDT SAT JUN 28 2014 OKZ016-017-022>024-035-280715- KIOWA OK-CUSTER OK-BLAINE OK-WASHITA OK-CADDO OK-CANADIAN OK- 148 AM CDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN CUSTER...SOUTHWESTERN BLAINE...EASTERN WASHITA...NORTHWESTERN CADDO AND SOUTHWESTERN CANADIAN COUNTIES UNTIL 215 AM CDT... AT 145 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN VIEW...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3496 9877 3516 9914 3569 9876 3548 9809 TIME...MOT...LOC 0645Z 219DEG 26KT 3514 9876
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
203 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM NON-TSTM WND GST 3 N PUTNAM 35.90N 98.97W
06/28/2014 M63 MPH DEWEY OK MESONET
POSSIBLE HEAT BURST WIND
0150 AM NON-TSTM WND GST 3 N PUTNAM 35.90N 98.97W
06/28/2014 M63 MPH DEWEY OK MESONET
POSSIBLE HEAT BURST WIND
&&
EMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 203 AM CDT SAT JUN 28 2014 OKZ005-006-009>012-014>018-280745- ROGER MILLS OK-WOODWARD OK-WOODS OK-CUSTER OK-KINGFISHER OK- BLAINE OK-DEWEY OK-GARFIELD OK-MAJOR OK-ELLIS OK-ALFALFA OK- 203 AM CDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS... SOUTHERN WOODWARD...SOUTHEASTERN WOODS...NORTHERN CUSTER... KINGFISHER...BLAINE...DEWEY...WESTERN GARFIELD...MAJOR...EAST CENTRAL ELLIS AND SOUTHERN ALFALFA COUNTIES UNTIL 245 AM CDT... SCATTERED THUNDERSTORMS EXTENDING FROM CORDELL TO BINGER AND HINTON WILL PRODUCE STRONG WIND GUSTS OF 50 TO 60 MPH FROM THE SOUTH. THESE WINDS WILL EXTEND WELL NORTH OF THE MAIN THUNDERSTORMS. HAZARDS INCLUDE... WIND GUSTS TO 50 TO 60 MPH... LAT...LON 3573 9940 3650 9947 3651 9791 3575 9775 TIME...MOT...LOC 0656Z 219DEG 25KT 3595 9868
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
227 AM CDT SAT JUN 28 2014
OKZ017-018-023-024-027-280800-
KINGFISHER OK-BLAINE OK-CADDO OK-GRADY OK-CANADIAN OK-
227 AM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KINGFISHER...
SOUTHEASTERN BLAINE...CENTRAL CADDO...NORTHERN GRADY AND CANADIAN
COUNTIES UNTIL 300 AM CDT...
AT 225 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
OKARCHE TO COGAR AND ANADARKO. THE STORMS WERE MOVING NORTHEAST AT
40 TO 50 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH
SMALL HAIL...
LAT...LON 3579 9767 3560 9767 3493 9770 3509 9852
3584 9846
TIME...MOT...LOC 0725Z 221DEG 44KT 3539 9801SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT SAT JUN 28 2014 OKZ018-019-024-025-027>029-280830- LOGAN OK-OKLAHOMA OK-KINGFISHER OK-MCCLAIN OK-GRADY OK-CLEVELAND OK- CANADIAN OK- 300 AM CDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN...WESTERN OKLAHOMA...SOUTHERN KINGFISHER...NORTHWESTERN MCCLAIN...NORTHEASTERN GRADY...NORTHWESTERN CLEVELAND AND CANADIAN COUNTIES UNTIL 330 AM CDT... AT 257 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WAS LOCATED FROM KINFISHER TO YUKON AND TUTTLE. THE STORMS WERE MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... WIND GUSTS TO 45 MPH... LAT...LON 3508 9754 3512 9798 3589 9810 3586 9748 TIME...MOT...LOC 0757Z 224DEG 39KT 3541 9765
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
06/28/2014 M58 MPH WOODWARD OK MESONET
&&
EMThe Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 08:10 UTC.
14 thunderstorm wind. Local standard time, as filed.
Estimated 60 mph wind gusts. No damage information was provided.
Observer reported 60 mph winds. No damage information was provided.
Observer reported 60 mph winds. No damage information was available.
Observer reported 60 to 70 mph winds at Great Salt Plains park office. No damage information was provided.
Estimated 60 to 70 mph winds. No damage information was provided.
No damage information was provided.
Estimated 55 to 60 mph winds. No damage information was provided.
Gas station awning damaged at interstate 35 and Highway 11 interchange.
Numerous five inch diameter tree limbs broken from trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529307, 529308, 529309, 529310, 529311, 529312, 529313, 529314, 529315, 529316, 529317, 529318, 529319, 529320.